Texas, 2013Lightning Strike in Texas, September 7, 2013
September 7, 2013 · NWS HGX · 1 event in 1 county or zone
Scattered thunderstorms formed due to daily heating over eastern Harrris County. One of these storms produced a lightning strike that caused damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms formed due to daily heating over eastern Harrris County. One of these storms produced a lightning strike that caused damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 7, 12:09 PM CST, 51 minutes earlier.
Area forecast discussion, Sep 7, 12:09 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
109 PM CDT SAT SEP 7 2013
.AVIATION...
GOOD COVERAGE OF SHRA/TSRA OVER THE AREA ATTM MAINLY SOUTHEAST OF
A LINE FROM VCT-DWH-UTS. OUTFLOW BOUNDARY ABOUND LEADING TO QUICK
CONVECTIVE DEVELOPMENT WITH INTERSECTING BOUNDARIES. EXPECT THAT
SHRA/TSRA COVERAGE SHOULD WANE AND SHIFT AWAY WESTWARD BY 21-22Z
AND COULD SEE SOME REDEVELOPMENT BETWEEN LIBERTY AND BPT. DEBRIS
CI SHOULD LINGER THROUGH 02Z WITH SOUTHEASTERLY FLOW BECOMING
MORE ESTABLISHED THEN WEAKENING. CALM CONDITIONS AND VFR
OVERNIGHT. SOME PATCHY FOG WILL BE POSSIBLE AND MAY ADD THIS TO
CXO/LBX IN LATER UPDATES. RICHER MOISTURE REMAINS CONFINED TO THE
SOUTHERN PORTIONS OF THE AREA SUNDAY AND EXPECT SHRA TO FORM AGAIN
OVER THE GULF AND SPREAD NORTH IMPACTING GLS AFTER 10Z AND WILL
CARRY VCSH/VCTS FOR IAH-GLS TERMINALS AFTER 15Z SUNDAY.
45
&&
.PREV DISCUSSION... /ISSUED 1000 AM CDT SAT SEP 7 2013/
UPDATE...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH INLAND NEAR
GALVESTON AND MATAGORDA BAYS. GIVEN THE COVERAGE ACROSS HARRIS
COUNTY HAVE EXTENDED HIGHER POPS AND QPF FURTHER INLAND FOR THE
REMAINDER OF THE MORNING. OTHERWISE CURRENT FORECAST IS IN GOOD
SHAPE. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 98 74 97 74 96 / 20 10 20 10 20
HOUSTON (IAH) 94 75 95 75 94 / 40 10 30 10 20
GALVESTON (GLS) 89 79 89 80 90 / 40 20 30 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...45
Hazardous weather outlook, Sep 7, 3:18 AM CST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
418 AM CDT SAT SEP 7 2013
TXZ163-164-176>179-195>200-210>214-226-227-235>238-080930-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
418 AM CDT SAT SEP 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Lightning, Harris
- When
- September 7, 1:00 PM CST
- Where
- Harris County, 3.01 mi E of Moonshine Hill
- Property damage
- $9,000
- Reported by
- Broadcast Media
- Coordinates
- 29.986, -95.200
Lightning struck a gas tanker truck causing it to fall over in the road, spilling gas. A Shelter in Place order was issued.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in South Dakota, September 7 to 8, 2013$200,000 · 2 events
- Hail and Damaging Winds in South Dakota, September 7, 2013$37,000 · 2.5 in hail · 12 events
- Damaging Winds in Wyoming, September 7, 2013$50,000 · 57 kt wind · 3 events
- Flash Flooding in California, September 7, 2013$35,000 · 2 events
- Flash Flooding and Hail in Montana, September 7, 20131.75 in hail · 26 events
- Flash Flood and Dust Storm in California, September 7, 2013$30,000 · 65 kt wind · 3 events
- Lightning Strike in Florida, September 7, 2013$30,000 · 1 event
- Hail and Damaging Winds in South Dakota, September 7, 2013$7,000 · 2 in hail · 11 events
- Flash Flood and Heavy Rain in Arizona, September 7, 20132 events
- Damaging Winds in Wisconsin, September 7, 201352 kt wind · 2 events
- Hail and Damaging Wind in North Dakota, September 7, 20131 in hail · 2 events
- Hail in South Dakota, September 7, 2013$5,000 · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478125.